Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I was on Keppra for partial seizures for about two years after which my insurance company practically pushed me to switch to generic levetiracetam. While I was on Keppra my seizures were under control and even though I did have issues with drowsiness and depression, it still was better than having seizures.

Now that I’m on generic levetiracetam I’ve developed red and purple skin rash on several parts of my body and I’m wondering is this normal side effect of levetiracetam, or is this caused by switching from Keppra to generic?

Loading...

Levetiracetam is also used to treat tonic-clonic seizures in adults and children who are at least 6 years old, and myoclonic seizures in adults and children who are at least 12 years old. 

 

Reply

Loading...

Hello,

could you describe more precisely how does your rash look like? For example, do the rash spots turn to sores or does the skin peels in these areas?

Rash is one of the more common side effects of levetiracetam, but it's usually not considered to be a side effect that would lead any neurologist to stop your levetiracetam prescription, especially if you are seizure-free on this medication. Instead, you'll probably be referred to a dermatologist that can give you some treatment to deal with the rash.

There is a chance that the rash is not caused by levetiracetam itself - the same substance is present in Keppra and generic, but instead maybe you're allergic to some of the other ingredients in the generic medication.

Reply

Loading...